MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 191128
Medical Device Problem Codes Mechanical Problem (1384); Reflux within Device (1522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A hemodialysis (hd) user facility reported that a fresenius 2008t hd machine experienced a saline bag filling error and had high transmembrane pressure (tmp).A fresenius field service technician (fst) was dispatched to the facility to evaluate the machine.Additional details were revealed when the fst arrived onsite.The clinic manager (cm) at the facility explained to the fst that the machine was set up incorrectly and the saline backfill was caused by use error.The cm told the fst that one of the lines was left unclamped.Per the cm, they changed the setup and it resolved the issue.However, the tmp was still high.It was confirmed that this occurred during priming; there was no patient involvement.During testing, the fst could not duplicate the saline bag filling error or the high transmembrane pressure (tmp) problem.As a precaution, the fst calibrated the dialysate pressure.They also calibrated the bicarb pump and the concentrate pump.The fst confirmed that the cbe upgrades had been completed on the machine, and that there were no reports of the machine giving any filling programs.The fst said the machine was returned to service upon their departure, and they did not have any knowledge of there being further issues.The saline bag filling error was caused by use error, and this was acknowledged by the reporting facility.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: no parts were returned to the manufacturer for physical evaluation.However, an on-site evaluation was performed by a fresenius field service technician (fst).The saline bag filling error was determined to be caused by use error.As a precaution, the fst calibrated the dialysate pressure, the bicarb pump, and the concentrate pump.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The fst could not duplicate the saline bag filling error or the high transmembrane pressure (tmp) problem.It was confirmed that the reported failure was caused by use error.Based on the available information, the reported failure mode could not be confirmed.

Brand Name
2008T HD SYS. W/O CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key13873989
Report Number2937457-2022-00461
Device Sequence Number20006780
Product Code KDI
UDI-Device Identifier00840861102105
UDI-Public00840861102105
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number191128
Device Catalogue Number191128
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown